Alert archive / Wyoming / River Flood Warnings in 2009
River Flood Warning 4, NWS Riverton, WY
NWS Riverton, WY issued this river flood warning at Jul 4, 2009, 7:34 PM MDT for Fremont County, Wyoming. It took effect at Jul 4, 2009, 11:45 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2009, 7:34 PM MDT (01:34 UTC)
- In effect from
- Jul 4, 2009, 11:45 PM MDT
- Expired
- Jul 5, 2009, 5:39 AM MDT
- In force
- 6 hr
- Issued by
- NWS Riverton, WY
- Flood severity
- Minor
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wind River near Dubois (DUBW4). The gauge peaked at 4.12 ft at Jul 4, 2009, 9:00 AM MDT.
- Action stage
- 4.5 ft
- Minor stage
- 5 ft
- Moderate stage
- 5.5 ft
- Major stage
- 6 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06218500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this river flood warning went out at Jul 4, 3:19 PM MDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jul 4, 3:19 PM MDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 319 PM MDT SAT JUL 4 2009 .SHORT TERM...TONIGHT THROUGH TUESDAY CONVECTION UNDERWAY ACROSS MOST OF THE AREA THIS AFTERNOON. THE NORTHWEST AND SOUTH ARE SEEING THE MOST ACTIVITY THROUGH 21Z. EXPECT OTHER AREAS TO FILL IN AS THE DAY GOES INTO THE EVENING. KEEPING A CLOSE EYE ON NATRONA COUNTY DUE TO RECENT FLOODING ISSUES. UPPER LEVEL SYSTEM NEARING NW WY AT 21Z AND THIS WILL MOVE ACROSS THE NORTH TONIGHT. THIS WILL AID IN KEEPING CONVECTION GOING WELL INTO THE EVENING HOURS IN THE CENTRAL AND EAST. HAVE ADJUSTED PRECIP CHANCES A LITTLE TONIGHT TO REFLECT THINKING. KEEPING SMALL HAIL...GUSTY WIND AND HEAVY RAIN IN THE FORECAST THROUGH MIDNIGHT. SUNDAY WILL SEE CONVECTION FIRE UP AGAIN IN THE AFTERNOON THROUGH THE EVENING HOURS IN MOST AREAS. THE MODELS CONTINUE TO HINT AT A WEAK SHORTWAVE IN THE FLOW SUNDAY PM. PRECIPITABLE WATER VALUES ARE FORECAST FROM ONE HALF TO THREE QUARTERS OF AN INCH OVER THE REGION. DEWPOINTS IN THE CENTRAL AND EAST SHOULD STILL BE FAIRLY HIGH TO SUPPORT A FEW STRONG STORMS WITH HAIL AND HEAVY RAIN SUNDAY AFTERNOON AND EVENING. MONDAY AND TUESDAY WILL SEE LESS CONVECTION AS DRIER AIR BEGINS TO PUSH INTO THE REGION FROM THE SOUTHWEST. THE UPPER RIDGE MOVES OVER THE AREA MONDAY AND THEN TO OUR EAST ON TUESDAY SETTING UP A SW FLOW ALOFT. WILL SEE BREEZY AREAS ON TUE AS WELL. BEST CHANCE OF STORMS MONDAY LOOKS TO BE OVER THE NORTH AND NORTHEAST ZONES WITH ISOLATED ACTIVITY ELSEWHERE. ON TUESDAY THE FAR NORTH AND NORTHEAST ZONES WILL SEE ISOLATED ACTIVITY. TEMPS WILL BE WARMING UP THROUGH THE SHORT TERM WITH 80S TO AROUND 90 ON MONDAY THEN 80S AND 90S ON TUESDAY FOR THE LOWER ELEVATIONS. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY ECMWF/GFS AND GEFS MEAN CONTINUE IN GOOD AGREEMENT WITH CLOSED LOW OFF OF NW COAST EJECTING SEVERAL SHORTWAVES NE INTO CENTRAL CANADA OVER STRONG RIDGE OVER THE PLAINS. WYOMING WILL MOSTLY REMAIN UNDER INFLUENCE OF DRY AND WARM SOUTHWEST FLOW WITH SHORTWAVES PUSHING MOSTLY DRY FRONTS INTO THE NORTH TUESDAY NIGHT AND WEDNESDAY NIGHT. FORECAST KEEPS LOW POPS NEAR THE FRONT ACROSS THE FAR NORTH. H7 TEMPERATURES ACROSS THE SOUTH AND CENTRAL FROM 16C-18C...SO BREEZY TO WINDY AND VERY DRY CONDITIONS WILL RESULT IN TEMPERATURES IN THE MID 80S TO MID 90S ALONG WITH LOW RH/S MOSTLY IN THE 10-15 PERCENT RANGE. THIS PATTERN WILL DRY OUT FINE FUELS AND INCREASE THE FIRE DANGER THROUGH THE WEEK. UPPER LOW OVER THE NORTHWEST TO WEAKEN/FILL FRIDAY AND SATURDAY WITH UPPER HIGH CENTERED OVER NEW MEXICO STRENGTHENING AND EXPANDING ACROSS THE ROCKY MOUNTAIN REGION. THIS PATTERN SHOULD BRING BACK THE RETURN OF MONSOONAL MOISTURE NEXT WEEKEND WITH FORECAST BRINGING SLIGHT CHANCES OF LATE DAY THUNDERSTORMS OVER THE SOUTHWEST SATURDAY. && .AVIATION... MOISTURE TRAPPED BENEATH AN UPPER LEVEL HIGH PRESSURE SYSTEM WILL REMAIN OVER WYOMING TONIGHT AND SUNDAY. THUNDERSTORMS WITH THE CAPABILITY OF PRODUCING HEAVY RAIN AND LARGE HAIL WILL CONTINUE THROUGH AROUND 03Z ACROSS MOST OF THE REGION...BUT COULD CONTINUE THROUGH 05Z IN NATRONA AND JOHNSON COUNTIES. THESE STORMS WILL GENERALLY PRODUCE MVFR VISIBILITIES...BUT BRIEF IFR CONDITIONS ARE POSSIBLE. VFR CONDITIONS AND LIGHT WINDS ARE EXPECTED ACROSS THE REGION AFTER 08Z...BUT PATCHY DENSE FOG WILL BE POSSIBLE IN THE VICINITY OF KRIW...KLND AND KCPR FROM 08Z THROUGH 15Z SUNDAY. SLIGHTLY DRIER...WEST FLOW WILL MOVE ACROSS WYOMING SUNDAY...BUT ISOLATED SHOWERS AND THUNDERSTORMS WILL SUNDAY AFTERNOON AND EVENING WITH BRIEF MVFR CONDITIONS POSSIBLE AT TAF SITES. && .FIRE WEATHER... SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR TONIGHT AND AGAIN SUNDAY AFTERNOON AND EVENING AS THE MOISTURE REMAINS OVER THE REGION. DRIER AIR WILL BE PUSHING INTO THE SOUTHWEST ZONES MONDAY AND OVER MUCH OF THE REGION ON TUESDAY. THIS WILL BRING A DECREASE IN SHOWER AND THUNDERSTORM COVERAGE MONDAY AND TUESDAY. TEMPERATURES WILL BE MUCH WARMER MONDAY AND TUESDAY WITH LOWER AFTERNOON RELATIVE HUMIDITY. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...AR LONG TERM...AEM AVIATION...SMITH FIRE WEATHER...AR
Hazardous weather outlook, Jul 4, 5:00 AM MDT, 14 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT SAT JUL 4 2009 WYZ001>020-022>030-051100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT SAT JUL 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT MONSOONAL MOISTURE WILL CONTINUE TO BE PREVALENT OVER WYOMING TODAY AND TONIGHT...WITH SHOWERS AND THUNDERSTORMS AGAIN EXPECTED. VERY HEAVY RAINFALL...LIGHTNING...SMALL HAIL AND GUSTY WINDS TO 45 MPH ARE LIKELY FROM THE STRONGER STORMS. FLASH FLOODING WILL ALSO CONTINUE TO BE A THREAT UNDER SLOW MOVING OR TRAINING THUNDERSTORMS. VERY STRONG STORMS ARE POSSIBLE OVER NATRONA AND JOHNSON COUNTIES... WHERE LARGE HAIL OF ONE INCH OR GREATER AS WELL AS 60 MPH WINDS COULD OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THUNDERSTORM THREAT LESSENS SUNDAY...AND EVEN FURTHER ON MONDAY AS MUCH DRIER AND WARMER MOVES IN. HOT...DRY AND BREEZY TO WINDY CONDITIONS OVER SOUTH AND CENTRAL WYOMING TUESDAY THROUGH THURSDAY WILL INCREASE THE FIRE DANGER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT RAINFALL...ANY WIND GUSTS IN EXCESS OF 40 MPH OR HAIL TODAY AND TONIGHT. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Jul 4, 4:33 PM MDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
433 PM MDT SAT JUL 4 2009
WYZ012-013-023>025-042330-
JACKSON HOLE-SALT RIVER AND WYOMING RANGES-STAR VALLEY-TETON AND GROS
VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN FOOTHILLS-
433 PM MDT SAT JUL 4 2009
...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN...SUBLETTE AND TETON
COUNTIES UNTIL 530 PM MDT...
AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING 7 MILES SOUTH OF PALISADES...OR
27 MILES SOUTHWEST OF JACKSON...MOVING EAST AT 20 MPH.
PENNY SIZE HAIL...AND WINDS FROM 40 TO 50 MPH ARE POSSIBLE WITH
THESE STORMS. BRIEF HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
RESIDENTS IN NORTHWESTERN LINCOLN...NORTHWESTERN SUBLETTE AND
SOUTHWESTERN TETON COUNTIES...INCLUDING THE LOCATIONS OF ALPINE...
U.S. HWY 26/89 MILE MARKER 120 AND U.S. HWY 26/89 MILE MARKER 130...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4322 11105 4333 11106 4334 11105 4333 11045
4306 11049 4313 11106 4322 11106
TIME...MOT...LOC 2231Z 275DEG 23KT 4324 11119
ARSpecial weather statement, Jul 4, 5:21 PM MDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 521 PM MDT SAT JUL 4 2009 WYZ030-050000- EAST SWEETWATER COUNTY- 521 PM MDT SAT JUL 4 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SWEETWATER COUNTY UNTIL 600 PM MDT... AT 520 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES WEST OF CHAIN LAKES...OR 19 MILES NORTH OF WAMSUTTER...MOVING EAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN EASTERN SWEETWATER COUNTY...INCLUDING THE LOCATION OF CHAIN LAKES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4203 10763 4178 10765 4184 10823 4202 10821 TIME...MOT...LOC 2321Z 273DEG 17KT 4193 10810 SMITH
Special weather statement, Jul 4, 5:33 PM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 533 PM MDT SAT JUL 4 2009 WYZ015-019-026-050015- GREEN MOUNTAINS AND RATTLESNAKE RANGE-UPPER GREEN RIVER BASIN-WIND RIVER MOUNTAINS EAST- 533 PM MDT SAT JUL 4 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWEST FREMONT...SOUTHEAST SUBLETTE AND EXTREME NORTHEAST SWEETWATER COUNTIES UNTIL 615 PM MDT... AT 531 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES EAST OF BIG SANDY RECREATIONAL AREA...OR 13 MILES NORTHEAST OF FARSON...MOVING EAST AT 20 MPH. PENNY SIZE HAIL...HEAVY RAIN...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD-TO-GROUND LIGHTNING IS POSSIBLE WITH THIS STORM. RESIDENTS IN NORTHERN SWEETWATER...SOUTHEASTERN SUBLETTE AND SOUTHWEST FREMONT COUNTIES...INCLUDING THE LOCATION OF STATE HWY 28 MILE MARKER 20...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4239 10893 4215 10894 4219 10944 4237 10943 TIME...MOT...LOC 2332Z 272DEG 12KT 4228 10931 AR
Special weather statement, Jul 4, 5:55 PM MDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 555 PM MDT SAT JUL 4 2009 WYZ007-017-050045- OWL CREEK AND BRIDGER MOUNTAINS-WIND RIVER BASIN- 555 PM MDT SAT JUL 4 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST FREMONT COUNTY UNTIL 645 PM MDT... AT 552 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES WEST OF COTTONWOOD PASS...OR 20 MILES NORTHEAST OF SHOSHONI...MOVING SOUTHEAST AT 15 MPH. PENNY SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS AROUND ONE-HALF INCH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN NORTHEASTERN FREMONT COUNTY...INCLUDING THE LOCATION OF LOST CABIN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4342 10741 4320 10756 4337 10796 4354 10785 TIME...MOT...LOC 2353Z 295DEG 10KT 4342 10779 AR
Special weather statement, Jul 4, 6:21 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
621 PM MDT SAT JUL 4 2009
WYZ019-030-050100-
EAST SWEETWATER COUNTY-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
621 PM MDT SAT JUL 4 2009
...SIGNIFICANT WEATHER ADVISORY FOR FREMONT AND SWEETWATER COUNTIES
UNTIL 700 PM MDT...
AT 618 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTHWEST OF CROOKS GAP...OR 22 MILES
SOUTHWEST OF JEFFREY CITY...MOVING EAST AT 10 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN
ARE POSSIBLE WITH THIS STORM.
RESIDENTS IN NORTHEASTERN SWEETWATER AND SOUTHEASTERN FREMONT
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4240 10778 4205 10782 4214 10828 4218 10829
4236 10825
TIME...MOT...LOC 0021Z 273DEG 11KT 4225 10813
BRANHAMSpecial weather statement, Jul 4, 7:13 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 713 PM MDT SAT JUL 4 2009 WYZ017-019-050200- GREEN MOUNTAINS AND RATTLESNAKE RANGE-WIND RIVER BASIN- 713 PM MDT SAT JUL 4 2009 ...SIGNIFICANT WEATHER ADVISORY FOR FREMONT AND NATRONA COUNTIES UNTIL 800 PM MDT... AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF U.S. HWY 287 MILE MARKER 30...OR 9 MILES NORTHWEST OF JEFFREY CITY...MOVING NORTHEAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN EASTERN FREMONT AND WESTERN NATRONA COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4294 10775 4278 10750 4248 10790 4259 10809 TIME...MOT...LOC 0113Z 220DEG 17KT 4260 10792 SMITH
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:15 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 45 min |
| Jul 4, 6:21 PM MDT | Special Weather Statement | RIW | 39 min | |
| Jul 4, 6:59 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 46 min |
| Jul 4, 7:13 PM MDT | Special Weather Statement | RIW | 47 min | |
| Jul 4, 7:20 PM MDT | Flash Flood Warning | RIW | Fremont | 3 hr |
| Jul 4, 7:34 PM MDT | River Flood Warning | RIW | Fremont | 10 hr |
| Jul 4, 7:34 PM MDT | River Flood Warning | RIW | Fremont | 36 hr |
| Jul 4, 7:49 PM MDT | Special Weather Statement | RIW | 71 min | |
| Jul 4, 8:37 PM MDT | Flash Flood Watch | RIW | Natrona | 3 hr |
| Jul 4, 9:07 PM MDT | Special Weather Statement | RIW | 38 min | |
| Jul 4, 9:11 PM MDT | Special Weather Statement | RIW | 49 min | |
| Jul 5, 4:45 PM MDT | Special Weather Statement | RIW | Fremont | 45 min |
| Jul 5, 5:03 PM MDT | Special Weather Statement | RIW | Fremont | 42 min |
| Jul 5, 5:30 PM MDT | Special Weather Statement | RIW | Fremont | 30 min |
| Jul 5, 5:31 PM MDT | Special Weather Statement | RIW | Fremont | 29 min |
| Jul 5, 5:48 PM MDT | Special Weather Statement | RIW | Sweetwater | 42 min |
| Jul 5, 5:54 PM MDT | Special Weather Statement | RIW | 36 min |
Nearby
River Flood Warnings in Wyoming, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.